Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 11, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 18, 2007, 4:14 AM PDT for San Juan County, Washington. It took effect at Oct 18, 2007, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 4:14 AM PDT (11:14 UTC)
- In effect from
- Oct 18, 2007, 2:00 PM PDT
- Expired
- Oct 18, 2007, 9:18 PM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.2 hours before the alert went out and 402 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 181114 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 414 AM PDT THU OCT 18 2007 ...HIGH WIND WARNING NOW IN EFFECT FOR THE NORTH AND CENTRAL WASHINGTON COAST TODAY... ...HIGH WIND WARNING NOW IN EFFECT FOR THE NORTH INTERIOR OF WESTERN WASHINGTON TODAY... ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND THIS EVENING FOR MUCH OF THE REMAINDER OF THE LOWLANDS OF WESTERN WASHINGTON... .AN INTENSIFYING LOW PRESSURE SYSTEM 300 MILES OFF THE PACIFIC NORTHWEST COAST EARLY THURSDAY MORNING IS FORECAST TO MOVE EAST NORTHEAST REACHING THE CENTRAL AND SOUTHERN PORTION OF VANCOUVER ISLAND LATE THIS AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST INTO THE INTERIOR OF BRITISH COLUMBIA TONIGHT. THE STRONGEST WINDS ASSOCIATED WITH THIS SYSTEM ARE ANTICIPATED ALONG THE COAST AND NORTH INTERIOR TODAY. LESS INTENSE WINDS ARE EXPECTED ELSEWHERE IN WESTERN WASHINGTON AT THIS TIME. WINDS WILL DECREASE OVERNIGHT TONIGHT. WAZ513-181215- /O.CAN.KSEW.HW.A.0004.071018T1800Z-071019T0600Z/ OLYMPICS- 414 AM PDT THU OCT 18 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH FOR THE OLYMPICS. $$ WAZ516-517-181915- /O.CON.KSEW.HW.W.0004.071018T1300Z-071019T0000Z/ NORTH COAST-CENTRAL COAST- 414 AM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. SOUTHERLY WINDS ARE EXPECTED TO INCREASE BETWEEN 5 AND 8 AM THIS MORNING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL SHIFT TO WEST BY EARLY AFTERNOON BUT WILL STILL BE IN THE 30 TO 40 MPH RANGE. THE WINDS WILL DECREASE THIS EVENING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-510-181915- /O.CON.KSEW.HW.W.0004.071018T1300Z-071019T0100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 414 AM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. SOUTHERLY WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING AFTER 8 AM RISING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH BY NOON. THESE WINDS WILL CONTINUE UNTIL LATE AFTERNOON. THE WINDS WILL DECREASE SIGNIFICANTLY TONIGHT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ504-505-507>509-511-512-514-515-181915- /O.UPG.KSEW.HW.A.0004.071018T1800Z-071019T0600Z/ /O.NEW.KSEW.WI.Y.0011.071018T2100Z-071019T0600Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 414 AM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE OVER MOST OF THE LOWLANDS THIS AFTERNOON RIGHT AHEAD OF THE INCOMING WEATHER SYSTEM. SOUTH WINDS IN THE 10 TO 20 MPH RANGE WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BETWEEN 2 PM AND 8 PM. THE WINDS WILL DECREASE SIGNIFICANTLY AFTER 11 PM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ FELTON WEATHER.GOV/SEATTLE
4 follow-up statements
000 WWUS76 KSEW 181855 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1155 AM PDT THU OCT 18 2007 .AN INTENSIFYING LOW PRESSURE SYSTEM 130 MILES OFF THE WASHINGTON COAST IS FORECAST TO MOVE EAST NORTHEAST REACHING THE NORTHERN OLYMPIC PENINSULA LATE THIS AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST INTO THE INTERIOR OF BRITISH COLUMBIA THIS EVENING. THE STRONGEST WINDS ASSOCIATED WITH THIS SYSTEM ARE ANTICIPATED ALONG THE COAST AND NORTH INTERIOR TODAY. LESS INTENSE WINDS ARE EXPECTED ELSEWHERE IN WESTERN WASHINGTON AT THIS TIME. WINDS WILL DECREASE THIS EVENING ACROSS THE AREA AS THIS SYSTEM EXITS THE REGION. WAZ516-517-190200- /O.EXT.KSEW.HW.W.0004.000000T0000Z-071019T0200Z/ NORTH COAST-CENTRAL COAST- 1155 AM PDT THU OCT 18 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. EAST TO SOUTHEAST WINDS ARE EXPECTED EARLY THIS AFTERNOON TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL SHIFT TO SOUTHWEST TO WEST LATE THIS AFTERNOON BUT WILL STILL BE IN THE 30 TO 40 MPH RANGE. THE WINDS WILL DECREASE THIS EVENING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-510-190200- /O.EXT.KSEW.HW.W.0004.000000T0000Z-071019T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1155 AM PDT THU OCT 18 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE NORTH INTERIOR THROUGH THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS WILL BE IN THE 30 TO 40 MPH RANGE WITH GUSTS UP TO 60 MPH. LATE THIS AFTERNOON...STRONG WESTERLY WINDS WILL ALSO INCREASE IN THE STRAIT OF JUAN DE FUCA WHICH MAY AFFECT THE ADMIRALTY INLET AREA. WINDS WILL DECREASE THIS EVENING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ504-505-507>509-511-512-514-515-190200- /O.CON.KSEW.WI.Y.0011.071018T2100Z-071019T0600Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 1155 AM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS WILL INCREASE OVER MOST OF THE LOWLANDS THIS AFTERNOON RIGHT AHEAD OF THE INCOMING WEATHER SYSTEM. SOUTH WINDS IN THE 10 TO 20 MPH RANGE WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BETWEEN 2 PM AND 8 PM. STRONGER WINDS MAY OCCUR ACROSS HOOD CANAL WITH SPEEDS AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL DECREASE SIGNIFICANTLY AFTER 11 PM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ 33
000 WWUS76 KSEW 182114 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 214 PM PDT THU OCT 18 2007 .AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE WASHINGTON COAST IS FORECAST TO MOVE EAST NORTHEAST REACHING THE NORTHERN OLYMPIC PENINSULA LATE THIS AFTERNOON. THE LOW WILL CONTINUE TO TRACK NORTHEAST INTO THE INTERIOR OF BRITISH COLUMBIA THIS EVENING. THE STRONGEST WINDS ASSOCIATED WITH THIS SYSTEM ARE ANTICIPATED ALONG THE COAST AND NORTH INTERIOR TODAY. LESS INTENSE WINDS ARE EXPECTED ELSEWHERE IN WESTERN WASHINGTON AT THIS TIME. WINDS WILL DECREASE THIS EVENING ACROSS THE AREA AS THIS SYSTEM EXITS THE REGION. WAZ516-517-190200- /O.CON.KSEW.HW.W.0004.000000T0000Z-071019T0200Z/ NORTH COAST-CENTRAL COAST- 214 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. EAST TO SOUTHEAST WINDS ARE EXPECTED EARLY THIS AFTERNOON TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL SHIFT TO SOUTHWEST TO WEST LATE THIS AFTERNOON BUT WILL STILL BE IN THE 30 TO 40 MPH RANGE. THE WINDS WILL DECREASE THIS EVENING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-510-190200- /O.CON.KSEW.HW.W.0004.000000T0000Z-071019T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 214 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE NORTH INTERIOR THROUGH THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS WILL BE IN THE 30 TO 40 MPH RANGE WITH GUSTS UP TO 60 MPH. LATE THIS AFTERNOON...STRONG WESTERLY WINDS WILL ALSO INCREASE IN THE STRAIT OF JUAN DE FUCA WHICH MAY AFFECT THE ADMIRALTY INLET AREA. WINDS WILL DECREASE THIS EVENING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ504-505-507>509-511-512-514-515-190200- /O.CON.KSEW.WI.Y.0011.000000T0000Z-071019T0600Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 214 PM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING. EXPECT SUSTAINED WIND SPEEDS AT 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WINDS WILL DECREASE SIGNIFICANTLY AFTER 11 PM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
000 WWUS76 KSEW 190157 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 657 PM PDT THU OCT 18 2007 .THE LOW PRESSURE SYSTEM THAT CAUSED THE STRONG WINDS TODAY HAS MOVED INTO EXTREME SOUTHERN CANADA AND WILL CONTINUE TO MOVE TO THE NORTHEAST AND WEAKEN. THE STRONGEST WINDS HAVE PASSED FOR SOUTHERN WASHINGTON WHILE STRONG WINDS WILL CONTINUE FOR ANOTHER COUPLE OF HOURS OVER NORTHERN AREAS. THE WIND WILL QUICKLY EASE UP AFTER 9 OR 10 PM THIS EVENING. WAZ001-503-506-510-190500- /O.CAN.KSEW.HW.W.0004.000000T0000Z-071019T0200Z/ /O.EXB.KSEW.WI.Y.0011.000000T0000Z-071019T0500Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 657 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY WHICH WILL BE IN EFFECT THROUGH 10 PM THIS EVENING. THE STORM CENTER PASSED ACROSS THE BELLINGHAM AREA BETWEEN 5 AND 6 PM THIS EVENING. A STRONG SURGE OF WIND IS POSSIBLE DOWN THE STRAIT OF JUAN DE FUCA...WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS AROUND 45 MPH THROUGH 9 OR 10 PM. AFTER THAT THE WINDS WILL QUICKLY SUBSIDE AS THE STORM CONTINUES TO WEAKEN AND MOVE FURTHER EAST. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ516-517-190300- /O.CAN.KSEW.HW.W.0004.000000T0000Z-071019T0200Z/ NORTH COAST-CENTRAL COAST- 657 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. THE LOW HAS PASSED TO THE NORTHEAST OF THE AREA AND THE THREAT OF HIGH WINDS ALONG THE COAST HAS ENDED. $$ WAZ504-505-507>509-511-512-514-515-190500- /O.EXT.KSEW.WI.Y.0011.000000T0000Z-071019T0500Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 657 PM PDT THU OCT 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE LOW CENTER PASSED BY TO THE NORTHEAST AND WINDS HAVE NOW PASSED THEIR PEAK. WIND SPEEDS WILL SLOWLY EASE THROUGH 9 PM...HOWEVER LOCAL AREAS WILL STILL EXPERIENCE WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THIS TIME. WINDS WILL BEGIN TO QUICKLY SUBSIDE AFTER 9 TO 10 PM THIS EVENING. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 190418 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 918 PM PDT THU OCT 18 2007 WAZ001-503>512-514-515-190530- /O.CAN.KSEW.WI.Y.0011.000000T0000Z-071019T0500Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 918 PM PDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS WESTERN WASHINGTON HAVE DIMINISHED IN THE WAKE OF THE PASSING STORM AND STRONG WINDS ARE NO LONGER EXPECTED. $$ CERNIGLIA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 18, 3:30 AM PDT, 44 minutes earlier.
Area forecast discussion, Oct 18, 3:30 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 AM PDT THU OCT 18 2007 .SYNOPSIS...A STRONG SURFACE LOW DEVELOPING OFFSHORE WILL HEAD TOWARD THE STATE TODAY WITH VERY WINDY CONDITIONS DEVELOPING ALONG THE COAST AND NORTH INTERIOR...AND WINDY CONDITIONS ELSEWHERE. ANOTHER SYSTEM WILL MOVE ONSHORE FRIDAY FOR ANOTHER ROUND OF RAIN AND AUTUMN BREEZES. AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA THROUGH THE LATER HALF OF THE WEEKEND WITH THE BEST CHANCE OF RAIN ACROSS THE NORTHERN PORTION OF THE STATE. && .SHORT TERM...THE QUESTION FOR THE MORNING IS WHERE IS THE LOW GOING TO GO AND HOW STRONG ARE THE WINDS GOING TO BE TODAY. FIRST THE LOW. PRETTY HARD TO FIND THE SURFACE LOW ON THE IR SATELLITE IMAGERY. WV IMAGERY GIVES A BETTER IDEA WITH A DRY SLOT NEAR 46N NOW APPROACHING 130W. WE ARE VERY FORTUNATE THAT THE LOW TRACK WILL BE NEAR BUOY 5 THIS TIME. WINDS AT BUOY 5 HAVE GONE FROM 170 DEGREES AT 19 KNOTS AT 04Z TO 80 DEGREES AT 31 KNOTS AT 09Z. WITH THE WINDS COMING AROUND THIS WAY EXPECT THE LOW TRACK TO GO JUST SOUTH OF BUOY 5 ( 46N/131W ). PRESSURE AT BUOY 5 AT 09Z WAS 990 MB. VERIFYING THE MODELS AT 09Z OFF OF THIS REPORT THE GFS IS DOING A BETTER JOB WITH THE TRACK OF THE LOW WITH THE NAM A LITTLE TOO FAR SOUTH. MM5GFS SURFACE PRESSURE RIGHT ON AT 09Z. SO WHERE DOES THE LOW GO IN THE NEXT 18 HOURS. OBS ALONG THE COAST NOT MUCH HELP AT THIS POINT WITH PRESSURE FALLS NEAR 2 MB IN THE LAST THREE HOURS AT KUIL...KHQM...AND KAST. BEST INDICATOR AT THIS TIME IS THE DRY SLOT ASSOCIATED WITH THE LOW WHICH IS NOW SHOWING SIGNS OF STARTING TO CURVE TO THE NORTHEAST INSTEAD OF THE DUE EASTERLY TRACK IN HAD IN THE LAST FEW HOURS. GIVEN THIS AND THE BETTER VERIFICATION AT 09Z WILL LEAN TOWARD THE MM5GFS MODEL SOLUTION THIS MORNING. MM5GFS HAS THE CENTER OF THE LOW NEAR 985 MB AT 09Z WITH THE LOW CONTINUING TO DEEPEN TO A 977 MB LOW ABOUT 100 NM OFF OF CAPE FLATTERY AT 18Z. AFTER 18Z THE LOW BEGINS TO FILL AS IT CONTINUES TO MOVE NORTHEAST TOWARD THE CENTRAL AND SOUTHERN PORTION OF VANCOUVER ISLAND AND BY 00Z ITS CENTRAL PRESSURE IS UP TO 982 AS IT BEGINS TO MOVE INTO THE BRITISH COLUMBIA MAINLAND BETWEEN VANCOUVER AND POWELL RIVER. THE LOW CONTINUES TO FILL AND BY 06Z IS NORTH OF KAMLOOPS WITH A CENTRAL PRESSURE OF 988MB. NOW FOR THE WIND PART OF THE EQUATION. HIGH WIND WARNINGS WILL REMAIN IN EFFECT FOR THE COAST AND THE NORTH INTERIOR. LAST PASS OF THE QUICKSCAT SATELLITE AT 03Z JUST CAUGHT THE LEADING EDGE OF THE LOW WITH 40 KNOTS WINDS OUT AHEAD OF THE LOW AND A GOOD AREA OF 30-40 KNOTS WINDS BEHIND THE LOW. USING THE MM5GFS TRACK FOR THE LOW EXPECT THE SOUTHEAST WINDS TO PICK UP ALONG THE COAST IN THE 12Z-15Z TIMEFRAME AND THEN PEAK OUT AROUND 30 TO 40 MPH WITH GUSTS TO 60 MPH NEAR 18Z RIGHT AHEAD OF THE FRONT ASSOCIATED WITH THE LOW. ONCE THE FRONT PASSES THE WINDS WILL SWITCH AROUND TO WEST BUT GIVEN THE QUICKSCAT WINDS THE WIND BEHIND THE FRONT COULD ALSO BE STRONG ENOUGH TO MEET HIGH WIND CRITERIA. FOR THE NORTH INTERIOR WINDS WILL INCREASE AFTER 15Z AS THE LOW APPROACHES WITH SOUTHEASTERLY WIND PEAKING AS THE FRONT GOES BY IN THE 21Z-00Z TIMEFRAME. WINDS WILL DECREASE BEHIND THE FRONT. FOR THE REMAINDER OF THE LOWLANDS WILL ISSUE A WIND ADVISORY FOR LATER THIS AFTERNOON INTO THIS EVENING. WITH THE TRACK OF THE LOW THE STRONGEST WINDS OVER THE LOWLANDS FROM EVERETT SOUTHWARD WILL ACTUALLY BE BEHIND THE FRONT WITH THE PRESSURE RISES AS THE LOW MOVES INTO BRITISH COLUMBIA. THE SURFACE PRESSURE IS FORECAST TO RISE ABOUT 10 MB BETWEEN 21Z-03Z IN THE PUGET SOUND AREA. ITS IN THIS WINDOW...ESPECIALLY THE 00Z-03Z TIMEFRAME WHERE I EXPECT THE STRONGEST WINDS...SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 40 MPH. ANOTHER AREA TO WATCH OUT FOR DURING THE 21Z-03Z TIMEFRAME IS THE STRAIT OF JUAN DE FUCA WITH A SURGE OF WESTERLIES BEHIND THE FRONT. WILL INCLUDE THE STRAIT IN THE WIND ADVISORY AS WELL. OUTSIDE OF THE WIND VARIABLE WITH THIS LOW BEING THE REMNANT OF LINGLING THERE IS PLENTY OF JUICE WITH THIS SYSTEM AS WELL. EXPECT A COUPLE INCHES OF RAIN ALONG THE SOUTHWEST SLOPES OF THE OLYMPICS IN THE NEXT 12 HOURS. EVEN IN THE LOWLANDS UP TO AN INCH OF PRECIPITATION IS POSSIBLE TODAY. WINDS WILL SETTLE DOWN ALL AREAS PRETTY QUICKLY AFTER 06Z. NEXT SYSTEM MOVING INLAND MAINLY OVER OREGON ON FRIDAY WITH RAIN SPREADING UP FROM THE SOUTH DURING THE MORNING HOURS. ANOTHER LOW TRACK BY TO THE NORTH ON SATURDAY WILL KEEP POPS IN THE LIKELY OR ABOVE CATEGORY. .LONG TERM...SOME CHANGES IN THE EXTENDED MODELS THIS MORNING WITH THE EURO AND GFS NOW INDICATING SOME RIDGING BEGINNING ON SUNDAY. THE RACE WILL BE ON TO SEE IF THE RIDGE WILL BUILD UP ENOUGH TO PUSH THE NEXT WARM FRONT NORTH OF THE STATE. FOR NOW WILL LEAVE CHANCE POPS IN THE FORECAST. RIDGE CONTINUES TO BUILD IN THE MODELS FOR THE FIRST PART OF NEXT WEEK BUT MODELS ALSO SHOWING FRONTS MOVING INLAND JUST TO THE NORTH OF THE AREA. FOR NOW WILL STAY WITH THE CHANCE POPS IN THE EXTENDED PERIOD. IF MORE RUNS CONTINUE WITH THE STRONGER RIDGE LOOK FOR THE EXTENDED FORECAST FOR THE MIDDLE PART OF NEXT WEEK TO DRY OUT. FELTON && .AVIATION...A DEEP LOW ASSOCIATED WITH A STRONG FRONTAL SYSTEM WILL MOVE NE REACHING CENTRAL VANCOUVER ISLAND AROUND 21Z. WORST EFFECT WILL BE VERY STRONG WINDS AHEAD OF AND BEHIND THE LOW. CIGS OVC040-060 -RA AHEAD OF 21Z FROPA OVER PUGET SOUND. CIGS LOWER TO BKN-OVC030 -SHRA BEHIND THE FRONT. WINDS ALOFT FL030-FL100 S-SW 40KT-60KT ASSOCIATED WITH THIS SYSTEM. KSEA...BIG COMPRESSION PROBLEM TODAY. S-SW WINDS 60KT AT FL100 OVER SW ARRIVAL GATE (KOLM) FROM MID MORNING ON...S WINDS 40-60KT FL050 OVER KSEA. -RA OVC045 AHEAD OF FRONT...THEN FROPA PUGET SOUND 21Z...BUT CIGS LOWER TO BKN020-030 -SHRA WITH AND AFTER FROPA. STRONGEST SURFACE WINDS 20030G45KT ROUGHLY 23Z-02Z DUE TO STRONG PRESSURE RISES OCCURRING BEHIND THE FRONT. KAM && .MARINE...THE DEEP LOW APPROACHING THE N COAST REMAINS ON TRACK AND SHOULD CROSS THE CENTRAL VANCOUVER ISLAND COAST A BIT NORTH OF CAPE FLATTERY EARLY THIS AFTERNOON. THE LOW WILL BE FILLING BY LANDFALL BUT SHOULD BE AROUND 980 MB. BASED ON MM5-GFS HAVE GONE WITH A SWATH OF 50 KT WINDS OVER THE COASTAL WATERS BEHIND THE LOW. STILL A LITTLE UNSURE OF HOW STRONG THE W SURGE THROUGH THE STRAIT WILL BE BEHIND THE LOW...BUT WENT WITH THE MM5-GFS HERE AS WELL. HIGH SURF IS STILL ON TRACK FOR THE COAST...BUT WITH THE SOMEWHAT SHORT DURATION THE STRONGEST W WINDS HAVE OVER THE OFFSHORE...HAVE FOLLOWED GUIDANCE AND LOWERED THE SEAS AFTER MIDNIGHT TONIGHT. WAVE MODEL IS BACK TO BRINGING ANOTHER BIG W SWELL TO THE COAST SATURDAY BEHIND A DIFFERENT LOW. KAM && .SEW WATCHES/WARNINGS/ADVISORIES... .STORM WARNING COASTAL WATERS. .GALE WARNING ALL OTHER WATERS. .SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR. .HEAVY SURF ADVISORY COASTAL ZONES. WEATHER.GOV/SEATTLE
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.